Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 236, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 16, 2015, 12:20 PM CST for Dallam County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 12:20 PM CST (18:20 UTC)
- Expired
- Nov 16, 2015, 12:45 PM CST
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 12:08 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 16, 12:08 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1208 PM CST MON NOV 16 2015 .UPDATE... JUST SENT AN UPDATE FOR TEMPERATURES AND WINDS AND MINOR ADJUSTMENTS TO POPS/WX. STILL CONCERNED ABOUT WINDS THIS AFTERNOON IN THE WEST APPROACHING ADVISORY CRITERIA. A MESOSCALE UPDATE FOCUSING ON THE SEVERE POTENTIAL WILL BE SENT SHORTLY. WE WILL LAUNCH A 19Z SPECIAL SOUNDING. BRB && .PREV DISCUSSION... /ISSUED 1143 AM CST MON NOV 16 2015/ AVIATION... THE POTENTIAL FOR CONVECTION AND WINDY CONDITIONS WILL CAUSE CONFIDENCE TO BE LOW FOR THIS TAF ISSUANCE. GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON HOURS BEFORE A COLD FRONT SHIFT WINDS OUT OF THE WEST. ROUGHLY FROM 19Z THROUGH 03Z WILL BE OUR WINDOW TO POTENTIALLY SEE CONVECTION NEAR THE KAMA AND KGUY TERMINALS. THERE IS A SMALL CHANCE FOR ONGOING CONVECTION ACROSS THE EASTERN NEW MEXICO PLAINS COULD IMPACT KDHT BUT CONFIDENCE IS TOO LOW TO INCLUDE IN PREVAILING CONDITIONS. EXPECT TAF UPDATES AS CONVECTION DEVELOPS THIS AFTERNOON. MODELS SHOW THAT GUSTS SHOULD DIMINISH WHILE SUSTAINED WINDS REMAIN UP OVERNIGHT. WIND GUSTS ARE EXPECTED TO BE CLOSE TO THE 40KT RANGE DURING THE LATE MORNING HOURS TUESDAY OUT OF THE NORTHWEST AS THE BACK SIDE OF THE SURFACE LOW PASSES TO OUR NORTHEAST. PREV DISCUSSION... /ISSUED 427 AM CST MON NOV 16 2015/ DISCUSSION... AN ACTIVE PATTERN SHAPING UP FOR THE PANHANDLES TODAY THROUGH TUESDAY NIGHT. SURFACE LOW OVER EASTERN AND SOUTHERN COLORADO TODAY WITH SURFACE TROUGH EXTENDING WEST TO NEAR THE TEXAS AND OKLAHOMA STATE LINE OR ACROSS THE FAR WESTERN PANHANDLES WILL SET THE STAGE FOR CONVECTION THIS AFTERNOON AND EVENING MAINLY ACROSS THE EASTERN HALF OR TWO-THIRDS OF THE PANHANDLES. STRONG UPPER LEVEL SUPPORT BY 21Z TODAY AND 00Z TUESDAY APPROACHING THE FORECAST AREA FROM THE WEST WILL ALLOW FOR THE CONVECTION TO BECOME SEVERE. THE CONVECTION WILL SLOWLY TRANSLATE EASTWARD INTO OKLAHOMA BY 12Z TUESDAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE FORECAST AREA TONIGHT. CLOSED UPPER LOW WILL TRACK EAST ACROSS THE FOUR CORNERS REGION BY THIS AFTERNOON AND THEN TRACK EAST ACROSS THE SOUTHERN ROCKIES BY 00Z TUESDAY BEFORE LIFTING NORTHEAST INTO WESTERN KANSAS BY 12Z TUESDAY. WRAP AROUND CLOUDS AND PRECIP SHOULD AFFECT MAINLY THE NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES TUESDAY AND TUESDAY NIGHT AS THE CLOSED UPPER LOW CONTINUES TO LIFT NORTHEAST ACROSS THE CENTRAL PLAINS STATES AND AWAY FROM THE PANHANDLES. THE BULK OF ANY WINTRY PRECIP SHOULD REMAIN JUST NORTH AND WEST OF THE FORECAST AREA...HOWEVER CANNOT RULE OUT SNOW ACROSS THE WESTERN OKLAHOMA AND EXTREME NORTHWEST TEXAS PANHANDLES. A COLD RAIN OR A RAIN AND SNOW MIX IS EXPECTED OVER THE REMAINDER OF THE NORTHERN AND WESTERN PANHANDLES TUESDAY AND TUESDAY NIGHT. MODELS COMING IN DRIER WITH THE WRAP AROUND PRECIP FOR THE PANHANDLES AND KEEPING THE BULK OF THE COLDER AIR MOSTLY OUT OF THE FORECAST AREA OVER NORTHERN NEW MEXICO...COLORADO AND KANSAS. HOWEVER...540 THICKNESS VALUES ARE FORECAST FOR THE OKLAHOMA AND THE NORTHERN TEXAS PANHANDLES BY 21Z TUESDAY AND 00Z WEDNESDAY THROUGH 12Z WEDNESDAY. ANY WINTRY PRECIP WILL LIFT QUICKLY NORTH AND EAST OUT OF THE FORECAST AREA AFTER 06Z WEDNESDAY. CURRENTLY THINKING ANY SNOWFALL AMOUNTS WILL BE AROUND AN INCH TO INCH AND A HALF AND MAINLY OVER THE WESTERN OKLAHOMA PANHANDLE. GENERALLY UP TO AN INCH POSSIBLE OVER THE REMAINDER OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. STRONG WINDS BEHIND THE DEPARTING CLOSED UPPER LOW TUESDAY AND TUESDAY NIGHT MAY RESULT IN BLOWING AND DRIFTING OF SNOW OVER THE WESTERN AND EXTREME NORTHWESTERN TEXAS PANHANDLES. ANOTHER COLD FRONT EXPECTED BY 00Z THURSDAY WITH COOLER BUT DRY CONDITIONS WITH THIS FRONT. A QUICK REBOUND IN TEMPS LATE THIS WEEK AS LEE SURFACE TROUGH DEVELOP BY FRIDAY AND WINDS QUICKLY RETURN TO THE SOUTH AND SOUTHWEST. A STRONG COLD FRONT THEN FORECAST LATE FRIDAY NIGHT OR EARLY SATURDAY MOVING SOUTH OUT OF THE CENTRAL PLAINS STATES AND EXPECTED TO BE DRY. STRONG NORTHERLY WINDS WITH THIS COLD FRONT SATURDAY WITH BELOW NORMAL TEMPS. CONTINUED DRY LATE THIS WEEKEND WITH ABOVE NORMAL CONDITIONS. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/17/09/16
Hazardous weather outlook, Nov 16, 3:43 AM CST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 AM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-162100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. ACROSS THIS AREA...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM BEAVER TO MIAMI TO CLARENDON. SNOW WILL BE POSSIBLE ACROSS MAINLY THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES LATE TONIGHT. ONLY LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE LATE TONIGHT WITH AMOUNTS LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:57 PM CST | Special Weather Statement | AMA | Dallam | 33 min |
| Nov 16, 1:28 PM CST | Special Weather Statement | AMA | Dallam | 32 min |
| Nov 16, 1:57 PM CST | Special Weather Statement | AMA | Dallam | 33 min |
| Nov 16, 3:47 PM CST | Special Weather Statement | AMA | Armstrong | 28 min |
| Nov 16, 4:04 PM CST | Special Weather Statement | AMA | Hansford | 26 min |
| Nov 16, 4:07 PM CST | Special Weather Statement | AMA | Hansford | 23 min |
| Nov 16, 4:15 PM CST | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 45 min |
| Nov 16, 4:18 PM CST | Special Weather Statement | AMA | Armstrong | 27 min |
| Nov 16, 4:44 PM CST | Special Weather Statement | AMA | Carson | 31 min |
| Nov 16, 4:50 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 55 min |
| Nov 16, 5:02 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 43 min |
| Nov 16, 5:06 PM CST | Tornado Warning | AMA | Armstrong | 24 min |
| Nov 16, 5:36 PM CST | Tornado Warning | AMA | Hutchinson, Roberts | 24 min |
| Nov 16, 5:42 PM CST | Tornado Warning | AMA | Armstrong | 33 min |
| Nov 16, 5:55 PM CST | Severe Thunderstorm Warning | AMA | Armstrong | 35 min |
| Nov 16, 5:56 PM CST | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 64 min |
| Nov 16, 5:58 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 47 min |
| Nov 16, 5:58 PM CST | Tornado Warning | AMA | Ochiltree, Roberts | 19 min |
| Nov 16, 12:43 PM CST | Severe Thunderstorm Warning | AMA | Cimarron | 62 min |
| Nov 16, 2:30 PM CST | Special Weather Statement | AMA | Texas | 30 min |
| Nov 16, 2:32 PM CST | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 43 min |
| Nov 16, 5:00 PM CST | Severe Thunderstorm Warning | AMA | Texas | 32 min |
| Nov 16, 5:24 PM CST | Special Weather Statement | AMA | Cimarron | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.